MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV SOLO 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV SOLO 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reev2198 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "during picc insertion the tip of the 3cg positioning wire broke off and was retained in the patient.Approximately 4cm of the tip migrated to the right pulmonary artery and needed to be retrieved by the interventional radiology team." placement info: rue.What type of catheter securement was utilized: statlock.
 
Event or Problem Description
It was reported "during picc insertion the tip of the 3cg positioning wire broke off and was retained in the patient.Approximately 4cm of the tip migrated to the right pulmonary artery and needed to be retrieved by the interventional radiology team." placement info: rue.What type of catheter securement was utilized: statlock.Medwatch rcvd 01/25/2021 "during picc insertion the tip of the 3cg positioning wire broke off and was retained in the patient.Approximately 4cm of the tip migrated to the right pulmonary artery and needed to be retrieved by the interventional radiology team.".
 
Event or Problem Description
It was reported "during picc insertion the tip of the 3cg positioning wire broke off and was retained in the patient.Approximately 4cm of the tip migrated to the right pulmonary artery and needed to be retrieved by the interventional radiology team." placement info: rue.What type of catheter securement was utilized: statlock.Medwatch rcvd 01/25/2021 - "during picc insertion the tip of the 3cg positioning wire broke off and was retained in the patient.Approximately 4cm of the tip migrated to the right pulmonary artery and needed to be retrieved by the interventional radiology team.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One segment of a 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.The stylet segment was measured and found to be approximately 3.2 cm long.The broken core wire of the stylet could be seen protruding from the proximal end of the stylet segment.The epoxy tip of the stylet was observed at distal end of the returned segment.A microscopic observation revealed the break site was mostly straight but uneven, and some plastic deformation was observed in the edges of the polyimide tubing at the location of the break site.The exposed magnet at the break site appeared to have been broken and a kink was observed in the polyimide tubing between the two magnets proximal to the break.The break site of the core wire of the stylet was slightly curved and was observed to taper, suggesting the break may have been caused by excessive tensile (pulling) force.While the exact cause of the break in the returned stylet is unknown, possible causes include excessive manipulation of the stylet prior to or during placement and advancement/retraction of the stylet against resistance.H3 other text : evaluation findings are in section h.11.

Brand Name
DOT PROV SOLO 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11118340
Report Number3006260740-2020-21171
Device Sequence Number17043011
Product Code LJS
UDI-Device Identifier00801741130373
UDI-Public(01)00801741130373
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1294108D
Device Lot NumberREEV2198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/25/2021
04/14/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/05/2021
05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR